Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 16, 2014, 5:21 PM CDT for Baylor County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 16, 2014, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS84 KOUN 162221 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT SAT AUG 16 2014 TXZ088-162245- BAYLOR TX- 521 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR COUNTY UNTIL 545 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEYMOUR... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3351 9931 3369 9935 3379 9898 3349 9896 TIME...MOT...LOC 2219Z 259DEG 18KT 3362 9925 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:21 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 16, 2:21 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 221 PM CDT SAT AUG 16 2014 .DISCUSSION... ALTHOUGH MOST AREAS WILL REMAIN DRY... THERE WILL BE AN OPPORTUNITY FOR A FEW LOCATIONS TO SEE SOME LIGHT RAIN OVER THE NEXT COUPLE OF DAYS. FOR TONIGHT... A WEAK MCV OVER SOUTHWEST OKLAHOMA WILL MOVE EAST AND COULD INTERACT WITH INCREASING AMOUNTS OF MOISTURE... RESULTING IN THE DEVELOPMENT OF A FEW SHOWER/THUNDERSTORMS ACROSS SOUTH CENTRAL/SOUTHEAST OKLAHOMA. HAVE INCREASED POPS IN THAT AREA FOR THIS EVENING. OTHERWISE COULD SEE A FEW AFTN/EVENING SHOWER/STORMS SUNDAY AND AGAIN ON MONDAY. SUFFICIENT MOISTURE WILL REMAIN IN PLACE WITH SUFFICIENT LIFT FROM VERY MINOR WAVES EMBEDDED WITHIN A WEAKNESS IN MID-LEVEL RIDGE TO PRODUCE PRECIP. AGAIN... MOST LOCATIONS WILL REMAIN DRY WITH HOT AFTNS AND WARM NIGHTS. THIS WILL ALSO RESULT IN CONDITIONS APPROACHING HEAT ADVISORY CRITERIA... BUT WILL HOLD OFF ON ANY HEADLINES AT THIS TIME. AS WE MOVE THROUGH THE UPCOMING WEEK WE SEE RIDGING BUILD WEST AND NORTHWEST OVER THE SOUTHERN PLAINS MINIMIZING PRECIP CHANCES AND KEEPING TEMPS ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 97 73 100 / 20 20 10 20 HOBART OK 72 100 71 102 / 20 20 10 20 WICHITA FALLS TX 74 98 74 101 / 20 20 10 20 GAGE OK 71 99 70 101 / 10 20 10 20 PONCA CITY OK 71 94 71 99 / 20 20 10 20 DURANT OK 76 97 73 98 / 30 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 84/30
Hazardous weather outlook, Aug 16, 11:56 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1156 AM CDT SAT AUG 16 2014 OKZ004>048-050>052-TXZ083>090-171200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1156 AM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SPRINKLES TO LIGHT SHOWERS WILL BE REMAIN POSSIBLE THROUGH TONIGHT. HOWEVER... AS A WEAK FRONT MOVES SOUTHWARD INTO CENTRAL AND SOUTHERN OKLAHOMA LATE THIS AFTERNOON AND TONIGHT...ISOLATED THUNDERSTORMS MAY DEVELOP. CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS... AND GUSTY WINDS WILL ACCOMPANY ANY STRONGER STORMS...BUT SEVERE WEATHER IS NOT EXPECTED. .HEAT... HOT AND HUMID CONDITIONS ARE EXPECTED TODAY ACROSS THE AREA. HEAT INDEX VALUES WILL RANGE FROM 98 TO 104 DEGREES...SO TAKE HEAT SAFETY PRECAUTIONS IF YOU PLAN ON BEING OUTSIDE TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY... WITH HEAT INDICES OF 100 TO 105 DEGREES ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. IF YOU WILL BE OUTSIDE DURING THE HEAT OF THE DAY THIS WEEKEND...BE SURE TO STAY HYDRATED AND TAKE PLENTY OF BREAKS. .THUNDERSTORMS... THUNDERSTORM CHANCES WILL LINGER INTO SUNDAY...THOUGH ANY ACTIVITY WILL LIKELY BE ISOLATED. A FEW STORMS MAY ALSO OCCUR LATE MONDAY INTO MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED DURING THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. 25/AUSTIN
In the hours before
Special weather statement, Aug 16, 4:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 406 PM CDT SAT AUG 16 2014 OKZ013-162145- NOBLE OK- 406 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NOBLE COUNTY UNTIL 445 PM CDT... AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF RED ROCK...MOVING EAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3642 9740 3656 9733 3651 9705 3632 9714 TIME...MOT...LOC 2103Z 282DEG 23KT 3649 9724 DAY
Special weather statement, Aug 16, 4:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 410 PM CDT SAT AUG 16 2014 OKZ012-162200- GARFIELD OK- 410 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY UNTIL 500 PM CDT... AT 409 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VANCE AIR FORCE BASE...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...FAIRMONT...VANCE AIR FORCE BASE AND NORTH ENID. LAT...LON 3631 9800 3645 9791 3640 9765 3618 9779 TIME...MOT...LOC 2109Z 298DEG 6KT 3636 9790 AUSTIN
Special weather statement, Aug 16, 4:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT SAT AUG 16 2014
OKZ007-162200-
GRANT OK-
415 PM CDT SAT AUG 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRANT COUNTY UNTIL 500 PM CDT...
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MEDFORD...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED NEAR MANCHESTER...AND DEER CREEK.
HAZARDS WITH THESE STORMS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD...LAMONT...WAKITA...DEER CREEK...MANCHESTER AND JEFFERSON.
LAT...LON 3691 9768 3691 9747 3668 9748 3672 9810
3700 9810 3700 9792
TIME...MOT...LOC 2111Z 325DEG 12KT 3686 9780
AUSTINLocal storm report, Aug 16, 4:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 13 N PERRY 36.48N 97.29W
08/16/2014 E1.00 INCH NOBLE OK TRAINED SPOTTER
&&
MAHALESpecial weather statement, Aug 16, 5:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 502 PM CDT SAT AUG 16 2014 OKZ007-162230- GRANT OK- 502 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF WAKITA...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3681 9802 3691 9784 3672 9762 3659 9790 TIME...MOT...LOC 2159Z 327DEG 12KT 3680 9788 MAD
Special weather statement, Aug 16, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 521 PM CDT SAT AUG 16 2014 TXZ088-162245- BAYLOR TX- 521 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BAYLOR COUNTY UNTIL 545 PM CDT... AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEYMOUR... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3351 9931 3369 9935 3379 9898 3349 9896 TIME...MOT...LOC 2219Z 259DEG 18KT 3362 9925
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:06 PM CDT | Special Weather Statement | OUN | Noble | 39 min |
| Aug 16, 4:10 PM CDT | Special Weather Statement | OUN | Garfield | 50 min |
| Aug 16, 4:15 PM CDT | Special Weather Statement | OUN | Grant | 45 min |
| Aug 16, 5:02 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Aug 16, 6:13 PM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Aug 16, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 26 min |
| Aug 16, 6:22 PM CDT | Special Weather Statement | OUN | Blaine | 38 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.